Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 18, 2013, 8:17 PM CDT for Stafford County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2013, 8:17 PM CDT (01:17 UTC)
- Expired
- May 18, 2013, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 2:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4488 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS53 KDDC 190117
SVRDDC
KSC185-190200-
/O.NEW.KDDC.SV.W.0079.130519T0117Z-130519T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 814 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SEWARD TO BYERS...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. JOHN...HUDSON...STAFFORD AND ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9881 3783 9888 3827 9890 3827 9847
3826 9847 3788 9847
TIME...MOT...LOC 0118Z 259DEG 36KT 3825 9878 3784 9877
HAIL...1.00IN
WIND...60MPH
$$
WAH3 follow-up statements
004
WWUS53 KDDC 190133
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT SAT MAY 18 2013
KSC185-190200-
/O.CON.KDDC.SV.W.0079.000000T0000Z-130519T0200Z/
STAFFORD KS-
833 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STAFFORD COUNTY UNTIL 900 PM CDT...
AT 828 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF ELLINWOOD TO 7 MILES WEST OF
NEOLA...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3788 9847 3787 9853 3783 9875 3827 9884
3827 9847
TIME...MOT...LOC 0133Z 259DEG 36KT 3828 9859 3787 9858
HAIL...1.00IN
WIND...60MPH
$$
WAH875
WWUS53 KDDC 190151
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CDT SAT MAY 18 2013
KSC185-190200-
/O.CON.KDDC.SV.W.0079.000000T0000Z-130519T0200Z/
STAFFORD KS-
851 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STAFFORD COUNTY UNTIL 900 PM CDT...
AT 847 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF RAYMOND TO ZENITH...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3792 9853 3795 9860 3826 9864 3824 9848
3801 9847 3791 9847
TIME...MOT...LOC 0152Z 254DEG 36KT 3819 9845 3803 9844
HAIL...1.00IN
WIND...<50MPH
$$
RUSSELL655
WWUS53 KDDC 190156
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
856 PM CDT SAT MAY 18 2013
KSC185-190206-
/O.EXP.KDDC.SV.W.0079.000000T0000Z-130519T0200Z/
STAFFORD KS-
856 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STAFFORD COUNTY
WILL EXPIRE AT 900 PM CDT/800 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HAIL UP TO NICKEL SIZE IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3792 9853 3795 9860 3826 9864 3824 9848
3801 9847 3791 9847
TIME...MOT...LOC 0156Z 254DEG 36KT 3819 9840 3803 9839
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:33 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 18, 6:33 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 633 PM CDT SAT MAY 18 2013 ...UPDATED FOR THE 00Z TAFS AND AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 253 PM CDT SAT MAY 18 2013 A STRONG UPPER LEVEL TROUGH CURRENTLY ACROSS THE ROCKIES WILL CONTINUE TO MOVE TO THE EAST AND STRENGTHEN INTO AN UPPER LEVEL LOW ACROSS THE NORTHERN PLAINS TOMORROW. AN UPPER LEVEL JET CURRENTLY EXTENDS SOUTHEASTWARD ACROSS NEVADA INTO THE FOUR CORNERS REGION AND IS EXPECTED TO ADVECT INTO THE CENTRAL PLAINS TOMORROW. STRONG SOUTHWESTERLY WINDS ARE DEPICTED IN THE MID LEVELS OF THE ATMOSPHERE WITH A STRONG WARM TONGUE AROUND 800 MB. TOWARDS THE SURFACE, AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS THE KS/CO BORDER THIS AFTERNOON WITH A DRYLINE EXTENDING FROM SCOTT CITY TO LIBERAL. TEMPERATURES THIS AFTERNOON WILL SOAR INTO THE LOWER 90S BEHIND THIS FRONT WITH UPPER 80S TO AROUND 90 DEGREES EAST OF THIS DRYLINE. VERY MOIST AIR HAS ADVECTED INTO KANSAS AHEAD OF THIS DRYLINE WITH DEWPOINTS IN THE 60S. WITH WARM TEMPERATURES AND AMPLE MOISTURE AT THE SURFACE, CAPE VALUES OF OVER 4000 J/KG WILL BE FOUND ACROSS MUCH OF THE FORECAST AREA. THIS WILL ALLOW STORMS TO FORM FIRST JUST AHEAD OF THE DRYLINE LATE THIS AFTERNOON THEN SPREAD EAST ACROSS THE REMAINDER OF THE FORECAST AREA THIS EVENING. STORMS THEN MOVE INTO WICHITA'S FORECAST AREA OVERNIGHT. A FEW OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO BASEBALL SIZE AND WIND GUSTS ABOVE 60 MPH BEING THE MAIN CONCERN. AN ISOLATED TORNADO CAN NOT BE RULED OUT, MAINLY LATER THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WHEN THE LOW LEVEL JET KICKS IN. CLOUDY SKIES CONTINUE THROUGHOUT THE NIGHT WITH A SURFACE COLD FRONT MOVING THROUGH A MAJORITY OF WESTERN KANSAS BY SUNRISE. AS FOR TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO BE IN THE 60S. THE COLD FRONT WILL MOVE THROUGH THE REMAINDER OF THE FORECAST AREA TOMORROW MORNING SHIFTING WINDS TO THE NORTHWEST. CLOUDY SKIES WILL BE OBSERVED ACROSS WESTERN KANSAS IN THE MORNING WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE DUE TO AMPLE MID LEVEL MOISTURE AND STEEP LAPSE RATES. SKIES CLEAR FROM WEST TO EAST IN THE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS IN THE MID AFTERNOON BUT MOST LIKELY MOST OF THE CONVECTION WILL BE ACROSS WICHITA'S FORECAST AREA. COOLER TEMPERATURES WILL BE OBSERVED ACROSS WESTERN KANSAS TOMORROW WITH HIGHS RANGING FROM THE MID 70S ACROSS WEST CENTRAL KANSAS TO LOWER 80S ACROSS THE KS/OK BORDER AND SOUTH CENTRAL KANSAS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 319 PM CDT SAT MAY 18 2013 AS THE EXTENDED FORECAST STARTS OUT ON SUNDAY NIGHT, A DRY LINE WILL BE WEAKENING ACROSS OUT FAR EASTERN CWA, AND THERE WILL BE 20 PERCENT POPS GOING FOR THUNDERSTORMS IN THE FAR EASTERN TIER OF COUNTIES AND THE NORTHEAST ZONES NEAR HAYS. THE UPPER SUPPORT FOR ANY CONVECTION WILL QUICKLY SUBSIDE AND CHANCES FOR STORMS WILL CEASE BY 03Z MONDAY MORNING. ON MONDAY AFTERNOON AND EVENING, ANOTHER 20 TO 30 PERCENT POP FOR THUNDERSTORMS WILL COME FROM THE WEST TO THE EAST ACROSS WESTERN KANSAS, AS AN UPPER LEVEL WAVE MOVES INTO EASTERN KANSAS. LATE MONDAY NIGHT, A COLD FRONT WILL SLIP SOUTH INTO CENTRAL KANSAS, AND A SHOWER OR STORM COULD EASILY GET TRIGGERED NORTH OF I-70 DURING THE LATE AFTERNOON OR EVENING. ONLY 20 PERCENT CHANCES WILL BE THERE FOR MONDAY NIGHT AND CONTINUING INTO TUESDAY. THE NEXT PRECIPITATION CHANCE WILL COME ALONG THURSDAY. THAT UPPER WAVE IS FAIRLY STRONG AND BIG IN NATURE, SO THURSDAY WILL HAVE 30 TO 40 PERCENT PRECIP CHANCES AND THOSE WILL EXTEND CLEAR INTO SATURDAY. HARD TO SAY THIS EARLY IF ANY SEVERE WEATHER WILL BE REALIZED, BUT THAT CAN BE MONITORED MORE CLOSELY AS THE THURSDAY TO SATURDAY TIME PERIOD GETS CLOSER. TEMPERATURES WILL GO THROUGH A COOL DOWN FROM SUNDAY INTO FRIDAY. HIGHS WILL AVERAGE IN THE MID 70S TO LOWER TO MIDDLE 80S THROUGH THE SUNDAY INTO FRIDAY PERIOD. THE COOLEST DAY WILL PROBABLY BE WEDNESDAY, AFTER THE COLD FRONT HAS PASSED. THEN ON SATURDAY, A STRONG SOUTHWEST FLOW WILL DEVELOP AND HIGHS WILL CLIMB INTO THE UPPER 70S TO UPPER 80S. LOW TEMPERATURES THROUGH THE EXTENDED WILL BE SEASONAL, RANGING FROM THE MIDDLE 50S TO LOWER 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 626 PM CDT SAT MAY 18 2013 YOU CAN EXPECT VFR CONDITIONS THROUGH 09Z OR SO, BUT WITH THUNDERSTORMS NEAR KHYS AND JUST EAST OF KDDC THROUGH 04Z. DUE TO FRESH RAIN AND HUMID CONDITIONS, LOW STRATUS AND FOG WILL BRING IFR VSBY AND CIGS WILL DEVELOP AT ALL THREE SITES AFTER 09Z, BUT KHYS MAY ONLY GO DOWN TO OVC015 AND 3SM BR, WHILE KDDC AND KGCK MAY GO ALL THE WAY DOWN TO OVC003 AND 1SM BR. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 80 53 79 / 30 50 10 30 GCK 60 79 52 77 / 10 50 10 20 EHA 60 80 52 74 / 10 20 20 20 LBL 60 82 52 77 / 10 40 10 30 HYS 63 80 54 77 / 70 50 20 30 P28 65 85 58 82 / 70 30 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. && SHORT TERM...HOVORKA_42 LONG TERM...BURKE AVIATION...BURKE
Hazardous weather outlook, May 18, 1:29 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 129 PM CDT SAT MAY 18 2013 KSZ030-031-043>046-061>066-074>081-084>090-191830- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 129 PM CDT SAT MAY 18 2013 /1229 PM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING AHEAD OF AN ADVANCING DRYLINE. TENNIS TO BASEBALL SIZE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG WITH DAMAGING WINDS. THE THREAT FOR TORNADOES INCREASES TOWARD SUNSET AS LOW LEVEL SHEAR INCREASES SIGNIFICANTLY. AN ISOLATED LONG-LIVED TORNADO WILL BE POSSIBLE WITH THE STRONGEST SUPERCELL STORM DURING THE MID TO LATE EVENING HOURS. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF EXTREME SOUTHWEST KANSAS THIS AFTERNOON INTO EARLY EVENING. PLEASE SEE THE LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON ACROSS CENTRAL AND EASTERN PORTIONS OF SOUTHWEST KANSAS, GENERALLY EAST OF A WAKEENEY TO MEADE LINE. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL AND GUSTY WINDS UP TO 60 MPH. THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY AS WELL, BUT SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. MAINLY EAST OF A SCOTT CITY TO LIBERAL LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 18, 7:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
737 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 4 SSE WILMORE 37.28N 99.18W
05/18/2013 E1.00 INCH COMANCHE KS AMATEUR RADIO
&&
BURKELocal storm report, May 18, 7:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 W PROTECTION 37.20N 99.50W
05/18/2013 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
THE DISPATCH SAID THERE WERE NUMEROUS REPORTS FROM AROUND
THE COUNTY OF HEAVY RAIN AND NICKEL TO QUARTER SIZE HAIL.
&&
BURKELocal storm report, May 18, 7:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 1 W ROZEL 38.20N 99.42W
05/18/2013 PAWNEE KS STORM CHASER
THE TORNADO WAS JUST BEGINNING TO ROPE OUT, ACCORDING THE
CHASER.
&&
BURKELocal storm report, May 18, 7:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 2 W ROZEL 38.20N 99.44W
05/18/2013 PAWNEE KS TRAINED SPOTTER
TORNADO DAMAGE. ONE HOUSE NEARLY DESTROYED, ROOF AND
WALLS GONE. THE 2 RESIDENTS WERE O.K. THE LOCATION IS 2
MILES WEST OF ROZEL ON HIGHWAY 156.
&&
BURKELocal storm report, May 18, 8:04 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TORNADO 4 NNE SANFORD 38.22N 99.28W
05/18/2013 PAWNEE KS STORM CHASER
THE CHASER HAD BEEN FOLLOWING THIS CELL FOR QUITE SOME
TIME. THE TORNADO HAD LIFTED, BUT TOUCHED BACK DOWN AT
THE TIME OF THIS REPORT.
&&
BURKELocal storm report, May 18, 8:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TORNADO 2 W ROZEL 38.20N 99.44W
05/18/2013 PAWNEE KS TRAINED SPOTTER
TORNADO DAMAGE. ONE HOUSE NEARLY DESTROYED, ROOF AND
WALLS GONE. THE 2 RESIDENTS WERE O.K. THE LOCATION IS 2
MILES WEST OF ROZEL ON HIGHWAY 156.
&&
BURKEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:03 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 42 min |
| May 18, 7:14 PM CDT | Special Weather Statement | DDC | Comanche | 46 min |
| May 18, 7:17 PM CDT | Tornado Warning | DDC | Edwards, Pawnee | 28 min |
| May 18, 7:25 PM CDT | Tornado Warning | DDC | Ellis | 20 min |
| May 18, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 46 min |
| May 18, 7:42 PM CDT | Tornado Warning | DDC | Pawnee, Rush | 33 min |
| May 18, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt, Stafford | 46 min |
| May 18, 8:22 PM CDT | Tornado Warning | DDC | Pawnee | 23 min |
| May 18, 8:41 PM CDT | Special Weather Statement | DDC | Barber | 49 min |
| May 18, 8:59 PM CDT | Special Weather Statement | DDC | Barber | 46 min |
| May 18, 11:23 PM CDT | Special Weather Statement | DDC | Comanche | 52 min |
| May 19, 4:17 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 43 min |
| May 19, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 62 min |
| May 19, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 63 min |
| May 19, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 59 min |
| May 19, 5:34 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 41 min |
| May 19, 5:48 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 57 min |
| May 19, 6:00 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| May 19, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 46 min |
| May 19, 6:44 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 46 min |
| May 19, 6:46 PM CDT | Special Weather Statement | DDC | Seward | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.